New York, 2025High Wind in New York, November 6, 2025
November 6, 2025 · NWS OKX · 3 events in 3 counties and zones
High winds occurred early in the morning of November 6, 2025 over Southeastern New York after a cold front passed through and low pressure strengthened over New England, tightening the pressure gradient over the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred early in the morning of November 6, 2025 over Southeastern New York after a cold front passed through and low pressure strengthened over New England, tightening the pressure gradient over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Nov 5, 10:33 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 5, 10:33 PM EST, 1 hour 27 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
1033 PM EST Wed Nov 5 2025
.SYNOPSIS...
Deepening low pressure moves off the coast of northern New
England tonight, dragging a strong cold front across the area.
High pressure then gradually builds in behind the system
Thursday into Thursday night. A fast moving low tracks north of
the area Friday night into Saturday. Another low pressure
impacts the area Sunday into Monday with a complex frontal
system remaining northeast of the area through midweek.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Forecast generally on track. The cold front is just west of the
area as of 9pm and should race across the area through
midnight. A few bands of showers may accompany the front with a
lingering chance of an isolated thunderstorm. There have been a
few thunderstorms moving across N PA which may track across
portions of the Lower Hudson Valley with the cold front. These
showers/storms have the potential to produce strong to isolated
severe wind gusts.
Winds quickly shift to the W-WNW behind the front and will
increase. Have been seeing a few reports of gusts 45-55 mph
immediately behind the front with a recent gust at KBGM of 56
mph just after 8pm. Gusts 45 to 55 mph are expected, with the
strongest gusts for our CWA will occur once the front passes and a
few hours behind it. Model soundings/wind profiles show the low
level winds decreasing heading towards the early morning hours.
There is also a chance the deepest mixing will shut off a few
hours after the front due to limited heating and there is a chance
for a few spots to have gusts drop off just before sunrise. Will
not change the advisory end time, but there is a chance it may be
cancelled earlier if the latest trends persist.
Lows will range from the upper 30s and lower 40s inland and low to
middle 40s elsewhere.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Winds quickly diminish early Thursday morning as low pressure
departs well to the northeast and high pressure builds in to the
west. In the wake of the cold front temperatures Thursday will
be several degrees lower than Wednesday's, with highs a few
degrees below seasonal levels. Cold air remains into Thursday
night with overnight lows around 5 degrees below normal. And
with nearly clear skies and light winds frost will become
widespread and a Frost Advisory may be needed where the growing
season has not yet ended.
The cool down will be short-lived as the high moves offshore
Friday and a return flow sets up, and increases ahead of another
fast moving low that will also pass well to the north, dragging
a cold front across the region late Friday night into Saturday
morning.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Points:
* Any rain showers early Saturday end by afternoon with another low
pressure moving in from the west for Sunday. Another good chance
for rain Sunday afternoon into early Monday. A mix of residual
rain and snow showers is not entirely ruled out Monday night.
* Complex frontal system remains north of the area through midweek
with the coldest air of the season moving in Monday and Tuesday.
High temperatures on Monday and Tuesday will be in the 40s, with
the coldest temperatures Monday night dropping into the 20s and
low 30s for most. Lowest feels-like temperatures Monday night will
be in the teens and 20s.
* Much of the long term will remain breezy under primarily W to NW
flow. Breezy conditions largely expected Monday through Wednesday.
Several shortwaves rounding the base of a very large trough
over Eastern Canada will result in several developing low
pressure systems poised to impact the area this weekend through
the middle of next week.
The first frontal system will be exiting the area on Saturday
with the cold front passing through very early in the morning
with any residual showers in the area ending by afternoon. A
more robust shortwave forces a quickly developing low pressure
system over the Ohio Valley to slide into the Northeast on
Sunday. The upper trough deepens through Monday and Tuesday
reinforcing the complex frontal system which at this point will
be spanning much of the Eastern Seaboard. The trough lifts by
midweek with mid-level flow flattening out a bit and high
pressure positioned to the south of the area and broad low
pressure to the north.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Strong gusty W-WNW winds late this evening into early Thursday
morning as a cold front passes across the terminals. High
pressure gradually builds towards the area on Thursday.
VFR.
Cold fropa expected to occur between 03z/04z west and 04/05z
east. The strongest wind gusts will likely occur immediately
behind the cold front and a few hours after its passage. Winds
will shift to the W-WNW 20-25 kt gusting 35-45 kt. Gusts could
peak around 50 kt. Winds and gusts should decrease early
Thursday morning, becoming 15-20 kt gusting 25-30 kt after
sunrise. Winds and gusts should decrease further in the
afternoon, likely ending by sunset. NW winds will begin falling
below 10 kt 00-03z Friday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Highest gusts will be likely be with fropa and a few hours
behind it from approx 03-06z, but exact timing may be off by
1-2 hours. Peak gusts around 50 kt possible.
Gusts may weaken a bit quicker compared to TAF late Thursday
morning and early Thursday afternoon.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
Thursday night-Friday: VFR. SW-S winds G20-25 kt Friday
afternoon and evening.
Friday Night: MVFR or lower possible in Rain. SW winds G15-20 kt
possible.
Saturday: MVFR or lower possible early with rain ending, then
VFR in the afternoon into the night.
Sunday: MVFR or lower possible in rain, especially in the
afternoon and evening. S-SE winds G15-20 kt possible.
Monday: MVFR possible. WNW winds G15-20 kt possible.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A strong cold front will pass across the waters this evening.
Winds will increase to gales. Gale warnings remain in effect on
all waters tonight into early Thursday. There still may be a
few gusts approaching 50kt on the ocean waters east of Moriches
Inlet.
Conditions quickly improve Thursday morning west to east, and
the Gale Warning ends at 900 AM EST. Small craft gusts then
continue through Thursday, falling below advisory levels west to
east, late day into Thursday evening. Ocean seas also quickly
subside in the northwest flow, falling below 5 feet by late
Thursday evening.
A brief period of sub-SCA conditions are expected Thursday
night before southerly winds ramp up ahead of another front on
Friday with SCA conditions returning across all the waters by
Friday afternoon and continuing into Friday night.
Residual waves above 5 feet will result in the ocean
maintaining SCA conditions through early Saturday night. Late
Saturday night SCA conditions may briefly subside, but are
expected to become more widespread once again Sunday afternoon
with an increase of wind gusts and waves on the ocean. These
conditions persist through at least Monday.
&&
.HYDROLOGY...
There are no hydrologic concerns through early next week.
&&
.TIDES/COASTAL FLOODING...
The combination of high astronomical tides associated with a
full moon and a strong southerly flow ahead of an approaching
cold front on Friday, could produce some localized minor coastal
flooding at the times of high tide.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 AM EST Thursday for CTZ005>012.
NY...Wind Advisory until 8 AM EST Thursday for NYZ067>075-078>081-
176>179.
NJ...Wind Advisory until 8 AM EST Thursday for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 9 AM EST Thursday for ANZ331-332-335-338-
340-345-350-353-355.
Low Water Advisory from 3 AM to 7 AM EST Thursday for ANZ331-
332-335-340.
Low Water Advisory until 4 AM EST Thursday for ANZ338-345-350-
353-355.
&&
SYNOPSIS...MET/MW
NEAR TERM...MET/DS
SHORT TERM...MET
LONG TERM...MW
AVIATION...DS
MARINE...MET/MW/DS
HYDROLOGY...MET/MW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 5, 1:00 PM EST, 11 hours before
Hazardous Weather Outlook
National Weather Service New York NY
100 PM EST Wed Nov 5 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-061100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
100 PM EST Wed Nov 5 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
EST THURSDAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-345-350-353-355-061100-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
100 PM EST Wed Nov 5 2025
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...
This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, and the Long Island south shore bays.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Low Water Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-340-061100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
100 PM EST Wed Nov 5 2025
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 AM TO 7 AM EST THURSDAY...
This Hazardous Weather Outlook is for Long Island Sound and the Long
Island eastern bays.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Low Water Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Low Water Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
High Wind, Southern Westchester
- When
- November 6, 12:00 AM EST to 1:00 AM EST
- Where
- Southern Westchester forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.152, -73.753 (the zone’s center; the record gives no point)
At 1217 AM Local Standard Time, a measured high wind gust of 60 mph was recorded at ASOS station KHPN, Westchester County Airport, located in White Plains, NY.
High Wind, Northwest Suffolk
- When
- November 6, 12:30 AM EST to 1:30 AM EST
- Where
- Northwest Suffolk forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Multiple high wind gusts were recorded at mesonet sites, including 70 mph at 112 AM Local Standard Time at Stony Brook (measurement taken at 159 feet above ground), and 61 mph at 103 AM Local Standard Time at Eatons Neck Lighthouse at an elevation of 71 feet above ground.
High Wind, Northern Nassau
- When
- November 6, 12:30 AM EST to 1:30 AM EST
- Where
- Northern Nassau forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
A measured high wind gust of 61 mph was recorded at the Bayville mesonet station located at Matinecock Point in Glen Cove, NY at 1246 AM Local Standard Time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294757, 1294752, 1294759.